Last reply 1 month ago
Newly diagnosed

Hello all. My vision was suddenly like the drunk spins back in September and wouldn’t go away. After being in the hospital for 6 days I discovered I had MS. I just recently got started on generic Copaxone injections. I seem to be getting these big lumps where I inject my medicine and they’re itchy. They seem to go away after a week or so. Any advice on how to not get those or make them go away faster?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


grandma
1 month ago

Hi Lindsey, so sorry about the diagnosis but welcome to the club! Not on Copaxone but had Avonex injections weekly for 23 yrs. the sites did settle down after a while but I must admit that a change to Tecfidera this year, (2tablets a day in stead of a weekly injection) what a joy. You’re still very early on, so sit back, have a cuppa, relax and don’t stress, stress is the worst thing for ms, it’s a killer so relax. I’m one of the old codgers, had the beast for 25 years, still here, still fighting, keep positive. I hate to say this, but you’ve picked a good time to be dxd if ever there was a good time, there are so many DMT’s available which there wasn’t 25 years ago, so if one really doesn’t suit you can always change. We’re always here for a natter, a moan, a cry, a celebration, whatever floats your boat and remember there is no such thing as a silly question with ms😇😍


stumbler
1 month ago

Hi @lindsey_cotherman and welcome.

Injection site reactions can be a problem on Copaxone. This has been the subject of many previous posts.

A Copaxone tag has been automatically added to the bottom of your post. Selecting this will access these previous posts.


potter
1 month ago

I was on Rebif for 5 years and had the same goose egg lumps that got infected. I had to inject only in my arm and my stomach. I started having problems with the fluid going into the layer of fat. Fortunately Tecfidera was on the market and I switched to it. I have been on it for 6 years. I have had only one relapse and I believe it was because I was doing to much. I was taking care of my elderly mother-law. Potter


nutshell88
1 month ago

I’ve had bern on rebef and its been painfully unbearable Its similar to your treatment.
I’ve been on it for a year or teo lost loads of weight on my thighs or maybe its the MS.
For now stick to that im not sure if putting ice on it is allowed or would even help.


jerbil
1 month ago

I was on Copaxone for about 6 years, and had big red lumps nearly all the time. I had to switch to Avonex in the end, as I had atrophy at all the injection sites.

Copaxone is attractive from the point of view of side-effects – if you can tolerate the injection reactions. On the other hand, there are more effective treatments these days without any injections at all! I wonder if you’re aware of all the possibilities?


peterfrancis
1 month ago

@lindsey_cotherman

Hi Lindsey

I’m Diabetic as well as having SPMS so I know all about the importance of changing injection sites to avoid getting the darn lumps and bumps.

The lumps are caused by injecting in to an area previously used, avoid this by moving the injection site a few inches away from the previous one or even better choose a different limb.

That is if you are injecting in to limbs of course.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.